Alert archive / Utah / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 2, 2010, 1:51 PM MDT for Duchesne County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2010, 1:51 PM MDT (19:51 UTC)
- Expired
- Aug 2, 2010, 4:35 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Duchesne County, UT
The radar
The Salt Lake City radar (KMTX), 193 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 501 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1887 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS55 KSLC 021951 FFWSLC UTC013-022345- /O.NEW.KSLC.FF.W.0023.100802T1951Z-100802T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 151 PM MDT MON AUG 2 2010 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 545 PM MDT * AT 136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN OVER AVINTAQUIN CANYON...APPROXIMATELY TEN MILES SOUTHEAST OF THE TOWN OF FRUITLAND. FLASH FLOODING IS EXPECTED THROUGH IN AVINTAQUIN CANYON...INCLUDING THE STRAWBERRY PINNACLES AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 4013 11079 4014 11068 4000 11075 4001 11084 $$ HOSENFELD
1 follow-up statement
466 WGUS75 KSLC 022235 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 435 PM MDT MON AUG 2 2010 UTC013-022244- /O.CAN.KSLC.FF.W.0023.000000T0000Z-100802T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DUCHESNE UT- 435 PM MDT MON AUG 2 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL DUCHESNE COUNTY... RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY AND RIVER AND STREAM LEVELS HAVE DECREASED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE LATEST WEATHER INFORMATION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 4013 11079 4014 11068 4000 11075 4001 11084 $$ HOSENFELD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 10:30 AM MDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 2, 10:30 AM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1030 AM MDT MON AUG 2 2010
.SYNOPSIS...THE UPPER RIDGE CENTERED ACROSS THE SOUTHERN PLAINS
WILL MAINTAIN A VERY MOIST AIRMASS ACROSS SOUTHERN AND EASTERN
UTAH EARLY THIS WEEK. DRIER AIR WILL FILTER INTO NORTHERN AND
WESTERN UTAH THROUGH TUESDAY. THE UPPER RIDGE WILL MOVE WEST TO
THE SOUTHERN ROCKIES MIDWEEK...BRINGING DEEP LAYER MOISTURE BACK
NORTH THROUGH THE ENTIRE FORECAST AREA LATE IN THE WEEK.
&&
.DISCUSSION...PRIMARY FORECAST CONCERN TODAY IS AGAIN THE POTENTIAL
FOR FLASH FLOODING.
WATER VAPOR LOOP SHOWS A WEAK UPPER LEVEL DISTURBANCE NEAR THE FOUR
CORNERS. A TROUGH OF LOW PRESSURE WAS OVER THE PACIFIC NORTHWEST.
A VERY MOIST AIRMASS REMAINS IN PLACE OVER MUCH OF FORECAST AREA...
WITH MORNING UPPER AIR SOUNDINGS INDICATING PRECIPITABLE WATER
VALUES RANGING FROM AROUND AN INCH AT SALT LAKE CITY TO NEAR AN INCH
AND A HALF OVER THE SOUTHEAST SECTIONS OF FORECAST AREA. WATER
VAPOR IMAGERY INDICATES DRIER AIR ADVECTING INTO NORTHWEST UTAH.
GIVEN PLACEMENT OF UPPER DISTURBANCE AND DEEPEST MOISTURE...
SOUTHEAST SECTIONS OF FORECAST AREA ARE OF GREATEST CONCERN.
AIRMASS WILL BE RATHER UNSTABLE THIS AFTERNOON...WITH MODELS
INDICATING CAPES OF 500 J/KG AND LI VALUES OF MINUS 4 ACROSS EAST
CENTRAL AND SOUTHEAST UTAH. BASED ON RICH MOISTURE IN PLACE ACROSS
SOUTHEAST UTAH...AND STORM MOTION OF ONLY AROUND 5 KNOTS...FLOOD
WATCH THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL AND SOUTHEAST
SECTIONS OF FORECAST AREA LOOKS GOOD.
&&
.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT THE
DAY. SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN
17Z AND 19Z. THERE IS A 20 PERCENT CHANCE FOR A PERIOD OF
THUNDERSTORM INDUCED GUSTY AND ERRATIC WINDS SOMETIME BETWEEN 21Z
AND 02Z.
&&
.FIRE WEATHER...DEEP MOISTURE WILL REMAIN OVER CENTRAL...EASTERN AND
SOUTHERN PORTIONS OF THE FIRE DISTRICT THROUGH MIDWEEK. MEANWHILE
SOME DRYING THAT BEGAN ACROSS NORTHWESTERN PORTIONS SUNDAY WILL
CONTINUE TO SPREAD EAST ACROSS THE EXTREME NORTH AND SOUTH OVER THE
WEST CENTRAL VALLEYS TODAY. BY THURSDAY AND FRIDAY AN APPROACHING
TROUGH WILL TURN THE FLOW MORE SOUTHERLY AND MOISTURE WILL ONCE
AGAIN SPREAD NORTHWARD. THIS MOISTURE WILL ALLOW FOR ISOLATED
SHOWERS AND THUNDERSTORMS IN THE NORTH AND SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE SOUTH. DUE TO THE HIGH AMOUNT OF
MOISTURE...WETTING RAIN IS LIKELY WITH ANY STORMS THAT DEVELOP OVER
CENTRAL AND SOUTHERN PORTIONS THROUGH FRIDAY. A DRIER AIRMASS IS
EXPECTED OVER THE REGION NEXT WEEKEND.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH FROM NOON THROUGH 10 PM MDT THIS EVENING
FOR UTZ012-013-020-021.
WY...NONE.
&&
PUBLIC...BARJENBRUCH
FIRE WEATHER...TRAPHAGAN
AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Aug 2, 3:16 AM MDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 AM MDT MON AUG 2 2010 UTZ001>016-019>021-517-518-WYZ021-031200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 316 AM MDT MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL AND SOUTHEAST UTAH TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THIS AREA TODAY. THESE STORMS WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY WHICH MAY RESULT IN FLASH FLOODING. SLOT CANYONS...SMALL STREAMS..AND NORMALLY DRY WASHES MAY BE PARTICULARLY HAZARDOUS LOCATIONS TODAY. STORMS WILL BE MORE ISOLATED ACROSS WESTERN AND NORTHERN UTAH. HOWEVER...SOME OF THESE STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SOMEWHAT DRIER AIR WILL REMAIN IN PLACE ACROSS FAR WESTERN AND NORTHERN UTAH TOMORROW ALTHOUGH ISOLATED THUNDERSTORMS ARE STILL EXPECTED. DEEPER MOISTURE WILL REMAIN IN PLACE ACROSS THE EAST CENTRAL AND SOUTHEAST PORTION OF THE STATE WITH SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND EVENING EACH DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. MOISTURE IS FORECAST TO SPREAD NORTH ACROSS THE STATE WEDNESDAY INTO THURSDAY NIGHT...INCREASING THE THREAT FOR HEAVY RAINFALL ACROSS THE REGION. A DRIER AIRMASS IS EXPECTED FRIDAY THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:21 PM MDT | Flash Flood Warning | SLC | Utah | 3 hr |
| Aug 1, 7:49 PM MDT | Special Weather Statement | SLC | Utah | 26 min |
| Aug 1, 8:18 PM MDT | Special Weather Statement | SLC | Utah | 27 min |
| Aug 2, 3:16 AM MDT | Flash Flood Watch | SLC | 19 hr | |
| Aug 2, 3:28 PM MDT | Special Weather Statement | SLC | Carbon | 47 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | SLC | Emery | 117 min |
| Aug 2, 4:02 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | SLC | Emery | 26 min |
| Aug 2, 4:32 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
Nearby
Flash Flood Warnings in Utah, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.